Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

April 6, 2012Collier County, Florida

NWS Miami, FL issued this special weather statement at Apr 6, 2012, 10:13 AM EDT for Collier County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2012, 10:13 AM EDT (14:13 UTC)
Expired
Apr 6, 2012, 10:45 AM EDT
In force
32 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 2.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2930 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2930 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
478 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
3.7
Supercell composite
16.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WWUS82 KMFL 061413
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1013 AM EDT FRI APR 6 2012

FLZ069-070-061445-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL 
1013 AM EDT FRI APR 6 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL COLLIER COUNTY 

* UNTIL 1045 AM EDT

* AT 1012 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR NAPLES...AND MOVING EAST AT 35 MPH.

* THE STORM WILL AFFECT...
  SOUTH NAPLES...
  EAST NAPLES...
  WEST TOLL GATE ON ALLIGATOR ALLEY...
  GOLDEN GATE ESTATES...
  ROYAL PALM HAMMOCK...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE OCCASIONAL LIGHTNING...GUSTY WINDS OF 
35 TO 45 MPH AND SMALL HAIL. THESE WINDS CAN DOWN SMALL TREE LIMBS AND 
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN 
A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2631 8158 2595 8154 2601 8177 2609 8181
      2617 8182 2621 8182
TIME...MOT...LOC 1413Z 271DEG 30KT 2611 8179

$$

85-GIBBS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 6, 9:30 AM EDT, 43 minutes earlier.

Area forecast discussion, Apr 6, 9:30 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
930 AM EDT FRI APR 6 2012

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE TODAY...

.UPDATE...A PRE-FRONTAL TROUGH AXIS CONTINUES TO MOVE SOUTHEAST
ACROSS THE REGION AND CURRENTLY EXTENDS FROM THE GULF WATERS OFF
COLLIER COUNTY AND NORTHEAST INTO PALM BEACH COUNTY. CONVECTION
RAPIDLY DEVELOPED ALONG THIS FEATURE BETWEEN 1130Z AND 1300Z. THE
LATEST GUIDANCE AND HI-RESOLUTION MODELS SHOW THE CONVECTION
SLOWLY PUSHING SOUTHEAST WITH THE TROUGH AXIS THROUGH THE
REMAINDER OF THE MORNING AND AFTERNOON. THE 12Z MFL SOUNDING WAS
QUITE IMPRESSIVE AND DEPICTED PLENTY OF DRY AIR ALOFT,
CONSIDERABLE INSTABILITY, AND LOW LEVEL SHEAR, WHICH COULD
ULTIMATELY AID IN THE DEVELOPMENT OF SUPERCELLS. AN ISOLATED
TORNADO ALSO CANNOT BE RULED OUT. LOW LEVEL WINDS WILL BEGIN TO
VEER BY MID AFTERNOON, RESULTING IN LESS SHEAR. AS A RESULT, THE
MAIN RISK PERIOD FOR SEVERE WEATHER EXISTS THROUGH ABOUT 19Z
TODAY. WHILE A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ALONG THE FRONT ITSELF, THE MAJORITY OF THE MORE ROBUST
CONVECTION WILL BE THE PRE-FRONTAL TROUGH AXIS.

&&

.PREV DISCUSSION... /ISSUED 748 AM EDT FRI APR 6 2012/

AVIATION...
THERE IS A BOUNDARY THAT STRETCHES FROM JUST NORTH OF KAPF TO JUST
NORTH OF KPBI THIS MORNING...WITH SHOWERS BEGINNING TO DEVELOP
ALONG AND SOUTH OF THE BOUNDARY. SO KEPT VCSH THIS MORNING FOR
MOST OF THE TAF SITES AND VCTS AFTER 15Z TODAY FOR THE EAST COAST
SITES. WESTERLY WINDS WILL INCREASE TO AROUND 15 KNOTS WITH GUSTS
TO 25 KNOTS AFTER 15Z...AND GUSTS AS HIGH AS 30 KNOTS NEAR KAPF.
THE SURFACE COLD FRONT WAS LOCATED OVER NORTH FLORIDA THIS
MORNING AND THIS FRONT IS EXPECTED TO MOVE THROUGH THE REGION THIS
EVENING INTO THE OVERNIGHT HOURS. MODEL GUIDANCE HAS WINDS
SHIFTING QUICKLY FROM THE NORTHWEST TO THE NORTHEAST OVERNIGHT AS
HIGH PRESSURE DIVES INTO THE SOUTHEAST. SO HAVE WINDS VEERING
TO THE NORTHEAST AT THE EAST COAST TAF SITES FROM 06-09Z. WINDS
ARE EXPECTED TO REMAIN AROUND 9-14 KNOTS OVERNIGHT.

PREV DISCUSSION... /ISSUED 436 AM EDT FRI APR 6 2012/

DISCUSSION...THE FIRST ORDER OF BUSINESS IS TO STATE THAT THE
FIRST PERIOD OF THE FCST IS HIGHLY UNCERTAIN. DURING THE PAST FEW
DAYS, IT APPEARED THAT THERE WAS A VERY GOOD CHANCE FOR STRONG TO
POSSIBLY EVEN SEVERE TSRA TODAY BUT SUDDENLY THE PLAN HAS CHANGED.
A LARGE MCS DEVELOPED OVER THE GOFMEX LAST NIGHT AND PRIOR TO
REACHING THE KEYS AS IT MOVED TO THE SE RAPIDLY WEAKENED AND HAS
NOW COMPLETELY DISSIPATED. CLOSE ANALYSIS REVEALS THIS CONVECTION
WAS UNDERGOING MID/UPPER CONVERGENCE WITH LOW LEVEL DIVERGENCE
WHICH CUT OFF ALL DYNAMICS. LAPS ANALYSIS ALSO INDICATES THE
HIGHEST CAPE HAS SHIFTED EAST AND IS NOW OVER THE FL STRAITS AND
OFF THE SE CST OF THE PENINSULA WHERE NEW CONVECTION HAS FORMED.
THE STRONG MID LEVEL TROUGH RESPONSIBLE FOR THE WX TODAY IS
CURRENTLY CENTERED OVER CENTRAL GEORGIA CONTINUING TO MOVE SLOWLY
TO THE EAST AND ITS ASSOCIATED SFC COLD FRONT EXTENDS TO THE SW OF
THE LOW AND IS MOVING THROUGH THE BIG BEND AREA OF THE PANHANDLE.
ALL OF THE MODELS COMPLETELY DIVERGE ON THE SOLUTION OF TODAY'S
CONVECTION RANGING FROM THE NAM WHICH SHOWS NOTHING (ALTHOUGH IT
DID NOT INITIALIZE WELL AT ALL) TO THE SHORT TERM RAPID REFRESH
WHICH NORMALLY PERFORMS THE BEST INSISTS ON REDEVELOPMENT AHEAD OF
THE FRONT AND SWEEPING ACROSS THE REGION LATE THIS MORNING INTO
MID AFTERNOON HOURS. MOST OF THE ENERGY WITH THIS SYSTEM APPEARS
THAT IT WILL STAY WELL NORTH OF THE CWA AND ONLY MARGINAL
INSTABILITY IS EXPECTED AT THIS TIME WITH MID LEVEL LAPSE RATES
NOT TERRIBLY IMPRESSIVE. FOR ALL THESE REASONING'S, HAVE
DRASTICALLY LOWERED THE POPS FOR THIS MORNING AND SCALED BACK FROM
LIKELY TO CHANCE FOR LATE THIS MORNING INTO THIS AFTERNOON. THE
COLD FRONT WILL REACH THE LAKE REGION AROUND NOON AND OFF THE SE
CST BY LATE THIS AFTERNOON. BEYOND THIS, THE FCST GETS MUCH EASIER
WITH A LARGE MID LEVEL TROUGH DEVELOPING ALONG THE EASTERN U.S.
WITH A PROLONGED NORTH TO NORTHEAST LOW LEVEL FLOW ACROSS S FL AND
A RETURN TO NEAR OR SLIGHTLY BELOW SEASONAL TEMPERATURES FOR THE
NEXT SEVERAL DAYS.

MARINE...MARINE CONDITIONS WILL RAPIDLY DETERIORATE ON SATURDAY
AS THE WIND INCREASES OUT THE NE WITH SEAS BUILDING TO 7 FEET OR
HIGHER. WIND AND SEAS WILL THEN SUBSIDE EARLY NEXT WEEK.

FIRE WEATHER...NO PROBLEMS OR CONCERNS FOR THE SHORT TERM BUT
RELATIVE HUMIDITY VALUES ARE EXPECTED TO LOWER TO AROUND 35
PERCENT OR LOWER LATE THIS WEEKEND INTO EARLY NEXT WEEK EACH AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  89  69  79  66 / 60 10 10 10
FORT LAUDERDALE  90  71  80  68 / 60 10 10 10
MIAMI            90  71  81  68 / 60 10 10 10
NAPLES           84  65  84  61 / 50 10 10 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

UPDATE...14/MJB
Hazardous weather outlook, Apr 6, 9:05 AM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
905 AM EDT FRI APR 6 2012

AMZ610-630-FLZ063-066>075-168-172>174-070415-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
905 AM EDT FRI APR 6 2012

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SHOWERS AND THUNDERSTORMS WILL FORM TODAY AHEAD OF
A COLD FRONT. SOME THUNDERSTORMS COULD BECOME STRONG TO SEVERE
WITH FREQUENT LIGHTNING STRIKES, STRONG WINDS, AND HAIL.

TORNADO: INTENSE THUNDERSTORMS MAY PRODUCE AN ISOLATED TORNADO.
THIS SLIGHT RISK EXISTS ACROSS MUCH OF THE REGION.

WIND: GUSTY WINDS IN EXCESS OF 60 MPH ARE POSSIBLE WITH ANY
THUNDERSTORMS THAT DEVELOP THROUGH EARLY EVENING.

HAIL: QUARTER SIZE HAIL MAY OCCUR WITH A FEW THUNDERSTORMS THROUGH
EARLY THIS EVENING.

RIP CURRENTS: WEST SOUTHWEST WINDS AROUND 15 MPH WITH HIGHER
GUSTS WILL RESULT IN A MODERATE RISK OF RIP CURRENTS AT THE GULF
COAST BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GULF STREAM SEAS WILL INCREASE BEHIND THE PASSAGE OF THIS COLD
FRONT, WITH HAZARDOUS SEAS EXPECTED BY SATURDAY MORNING.

THE RISK OF RIP CURRENTS WILL INCREASE THIS WEEKEND ALONG THE
ATLANTIC BEACHES DUE TO A BREEZY ONSHORE WIND FLOW.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND HAIL
TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Apr 6, 9:48 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
948 AM EDT FRI APR 6 2012

FLZ066-069-070-061430-
COASTAL COLLIER COUNTY FL HENDRY FL INLAND COLLIER COUNTY FL
948 AM EDT FRI APR 6 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL HENDRY COUNTY
  NORTHERN COLLIER COUNTY

* UNTIL 1030 AM EDT

* AT 946 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR WEST TOLL GATE ON ALLIGATOR ALLEY...AND
  MOVING EAST AT 40 MPH.

* THE STORM WILL AFFECT...
  WEST TOLL GATE ON ALLIGATOR ALLEY...
  BIG CORKSCREW ISLAND...
  AVE MARIA...
  INTERSECTION ALLIGATOR ALLEY AND SR 29...
  HENDRY CORRECTIONAL I/A/P...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE OCCASIONAL LIGHTNING AND GUSTY WINDS OF
45 TO 50 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2646 8120 2607 8106 2601 8177 2628 8183
TIME...MOT...LOC 1348Z 260DEG 38KT 2617 8165

AK
Local storm report, Apr 6, 9:57 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
957 AM EDT FRI APR 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     HAIL             NAPLES                  26.14N 81.80W
04/06/2012  E0.75 INCH       COLLIER            FL   TRAINED SPOTTER

0955 AM     HAIL             NAPLES                  26.14N 81.80W
04/06/2012  M1.00 INCH       COLLIER            FL   TRAINED SPOTTER

&&

MJB
Local storm report, Apr 6, 10:05 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1005 AM EDT FRI APR 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HAIL             EAST NAPLES             26.14N 81.74W
04/06/2012  E1.00 INCH       COLLIER            FL   TRAINED SPOTTER

&&

MJB
Special weather statement, Apr 6, 10:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1013 AM EDT FRI APR 6 2012

FLZ069-070-061445-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
1013 AM EDT FRI APR 6 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL COLLIER COUNTY

* UNTIL 1045 AM EDT

* AT 1012 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR NAPLES...AND MOVING EAST AT 35 MPH.

* THE STORM WILL AFFECT...
  SOUTH NAPLES...
  EAST NAPLES...
  WEST TOLL GATE ON ALLIGATOR ALLEY...
  GOLDEN GATE ESTATES...
  ROYAL PALM HAMMOCK...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE OCCASIONAL LIGHTNING...GUSTY WINDS OF
35 TO 45 MPH AND SMALL HAIL. THESE WINDS CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2631 8158 2595 8154 2601 8177 2609 8181
      2617 8182 2621 8182
TIME...MOT...LOC 1413Z 271DEG 30KT 2611 8179

85-GIBBS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 9:09 AM EDTSpecial Marine WarningMFL51 min
Apr 6, 9:29 AM EDTSpecial Marine WarningMFL46 min
Apr 6, 9:48 AM EDTSpecial Weather StatementMFLCollier42 min
Apr 6, 9:53 AM EDTSevere Thunderstorm WarningMFLCollier, Hendry37 min
Apr 6, 10:12 AM EDTSpecial Marine WarningMFL33 min
Apr 6, 10:50 AM EDTSpecial Marine WarningMFL55 min
Apr 6, 11:18 AM EDTSpecial Marine WarningMFL57 min
Apr 6, 11:21 AM EDTSpecial Weather StatementMFLCollier24 min
Apr 6, 11:39 AM EDTSpecial Weather StatementMFLBroward36 min
Apr 6, 11:46 AM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach12 min
Apr 6, 11:51 AM EDTSpecial Marine WarningMFL43 min
Apr 6, 1:00 PM EDTSpecial Weather StatementMFLBroward30 min
Apr 6, 1:29 PM EDTSpecial Weather StatementMFLBroward31 min
Apr 6, 1:39 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade17 min
Apr 6, 1:42 PM EDTSpecial Marine WarningMFL33 min
Apr 6, 1:58 PM EDTSpecial Marine WarningMFL62 min
Apr 6, 2:56 PM EDTSpecial Marine WarningMFL64 min
Apr 6, 3:36 PM EDTSpecial Marine WarningMFL39 min
Apr 6, 4:00 PM EDTSpecial Marine WarningMFL45 min
Apr 6, 4:13 PM EDTSmall Craft AdvisoryMFL48 hr

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.